Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 253, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 4, 2002, 4:53 PM CDT for White County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2002, 4:53 PM CDT (21:53 UTC)
- Expired
- Sep 4, 2002, 5:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County White County, TN
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296 WUUS54 KOHX 042153 SVRBNA TNC185-042215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 452 PM CDT WED SEP 4 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHITE COUNTY IN TENNESSEE * UNTIL 515 PM CDT * AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES EAST OF SPARTA...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPARTA AROUND 515 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ 13 LAT...LON 3595 8517 3608 8532 3589 8565 3570 8545
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:05 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 4, 3:05 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 305 PM CDT WED SEP 4 2002 SURFACE BOUNDARY STILL REMAINS SOMEWHERE NEAR THE TN-KY BORDER AS IT SLIPS SOUTHWARD WITH LITTLE FANFARE. LOOK FOR A MUCH DRIER AIR MASS TOMORROW AS DEW POINTS ARE EXPECTED TO DROP BELOW 60 DEGREES BY THE AFTERNOON. COMPUTER MODELS ARE IN VERY GOOD AGREEMENT THE NEXT SEVERAL DAYS, AS THE FRONT MAKES A CLEAN PASSAGE THROUGH THE MID STATE, AND HIGH PRESSURE AND NORTHERLY WINDS KEEP OUR WEATHER QUITE PLEASANT THROUGH SATURDAY. GULF MOISTURE WILL THEN ADVECT NORTHWARD AS A RESULT OF TROPICAL SYSTEM, AND BRING OUR NEXT CHANCE FOR RAIN BY SATURDAY OR SUNDAY, ALBEIT A VERY LOW CHANCE. OVERALL, THOUGH, LOOK FOR VERY FEW CHANGES WITH THE AFTERNOON ZONE FORECAST PACKAGE. .BNA...NONE. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.